Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 248, NWS Des Moines, IA

July 19, 20174 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 19, 2017, 4:19 PM CDT for 4 counties in Iowa. It was in force for 56 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2017, 4:19 PM CDT (21:19 UTC)
Expired
Jul 19, 2017, 5:15 PM CDT
In force
56 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cerro Gordo County, IA, Hancock County, IA, Winnebago County, IA, Worth County, IA

The radar

The Des Moines radar (KDMX), 159 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 4:23 PM CDTTSTM WND DMGForest City, IACOUNTY DISPATCH REPORTED MULTIPLE BROKEN WINDOWS, POWER LINES DOWN, AND TREES DOWNED IN DOWN. TIME ESTIMATED BY RADAR. DELAYED REPORT.
Jul 19, 4:23 PM CDTTSTM WND DMGLeland, IACOUNTY DISPATCH REPORTED MULTIPLE TREES DOWN AND POWER LINE DAMAGE IN TOWN. TIME ESTIMATED BY RADAR. DELAYED REPORT.
Jul 19, 4:25 PM CDTTSTM WND DMGLake Mills, IACOUNTY DISPATCH REPORTED TREES DOWN IN TOWN. TIME ESTIMATED BY RADAR. DELAYED REPORT.
Jul 19, 4:33 PM CDTTSTM WND DMG3 Nne Hanlontown, IACOUNTY DISPATCH REPORTED OVERTURNED SEMIS ALONG I-35 AT/AROUND MILE MARKERS 203, 205, 207, 208. BETWEEN HANLONTOWN AND 410TH ST. TIME ESTIMATED BY RADAR. DELAYED REPORT.
Jul 19, 4:33 PM CDTTSTM WND DMGFertile, IACOUNTY DISPATCH REPORTED TREES DOWN AND POWER OUTAGES IN TOWN. TIME ESTIMATED BY RADAR. DELAYED REPORT.
Jul 19, 4:35 PM CDTTSTM WND GST 661 Sse Forest City, IA57 KNOT/66 MPH WIND GUST AT FOREST CITY AIRPORT.
Jul 19, 4:35 PM CDTTSTM WND GST 661 Sse Forest City, IA
Jul 19, 4:35 PM CDTTSTM WND GST 661 Sse Forest City, IAREPORTED AT FOREST CITY MUNICIPAL AIRPORT.
Jul 19, 4:37 PM CDTTSTM WND DMG1 Ene Hanlontown, IAEMERGENCY MANAGER REPORTS SEMIS BLOWN OVER ON I-35 NEAR HIGHWAY 9. TIME ESTIMATED FROM RADAR.
Jul 19, 4:39 PM CDTTSTM WND DMGClear Lake, IADISPATCH REPORTED NUMEROUS TREES DOWN, AND POWER LINES DOWN. TIME ESTIMATED BY RADAR. DELAYED REPORT.
Jul 19, 4:39 PM CDTTSTM WND DMGNorthwood, IACOUNTY DISPATCH REPORTED TRANSFORMER BLOWN, POWER LINES AND POLES DOWN, AND TREE DAMAGE. TIME ESTIMATED BY RADAR. DELAYED REPORT.
Jul 19, 4:40 PM CDTTSTM WND DMGKensett, IACOUNTY DISPATCH REPORTED SIGNIFICANT TREE DAMAGE IN TOWN. TIME ESTIMATED BY RADAR. DELAYED REPORT.
Jul 19, 4:40 PM CDTTSTM WND GST 602 E Hanlontown, IAHANLONTOWN RWIS RECORDED A 60 MPH WIND GUST.
Jul 19, 4:41 PM CDTTSTM WND DMGManly, IAEMERGENCY MANAGER REPORTS TREES DOWN IN MANLY. TIME ESTIMATED FROM RADAR.
Jul 19, 4:41 PM CDTTSTM WND DMGManly, IACOUNTY DISPATCH REPORTED MULTIPLE TREES DOWN IN MANLY. TIME ESTIMATED BY RADAR. DELAYED REPORT.
Jul 19, 4:45 PM CDTTSTM WND GST 632 Ene Clear Lake, IARECORDED 63 MPH WIND GUST AT MASON CITY MUNICIPAL.
Jul 19, 4:46 PM CDTTSTM WND DMGMason City, IAEMERGENCY MANAGER REPORTS MULTIPLE LOCATIONS WITH TREES DOWN IN MASON CITY. TIME ESTIMATED FROM RADAR.
Jul 19, 4:48 PM CDTTSTM WND DMGPlymouth, IATREES DOWN IN PLYMOUTH VIA SOCIAL MEDIA REPORT. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 12:36 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2017-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2017-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1964 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

982 
WUUS53 KDMX 192119
SVRDMX
IAC033-081-189-195-192215-
/O.NEW.KDMX.SV.W.0248.170719T2119Z-170719T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
419 PM CDT WED JUL 19 2017

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Worth County in north central Iowa...
  Hancock County in north central Iowa...
  Cerro Gordo County in north central Iowa...
  Winnebago County in north central Iowa...

* Until 515 PM CDT.

* At 419 PM CDT, severe thunderstorms were located along a line
  extending from near Mansfield to 7 miles northwest of Forest City
  to 6 miles east of Union Slogh, moving southeast at 55 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Mason City, Forest City, Garner, Northwood, Lake Mills, Britt, Nora
  Springs, Manly, Rockwell, Emmons, Clear Lake, Eagle Lake, Mason
  City Municipal Airport, Rice Lake, Ventura, Klemme, Thompson,
  Thornton, Plymouth and Fertile.

This includes Interstate 35 between mile markers 178 and 218.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Des Moines .

&&

LAT...LON 4291 9303 4291 9351 4315 9397 4316 9397
      4350 9375 4350 9302
TIME...MOT...LOC 2119Z 299DEG 50KT 4353 9358 4334 9374 4323 9401 

HAIL...0.75IN
WIND...60MPH
 
$$

MF
6 follow-up statements
979 
WWUS53 KDMX 192134
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
434 PM CDT WED JUL 19 2017

IAC033-081-189-195-192215-
/O.CON.KDMX.SV.W.0248.000000T0000Z-170719T2215Z/
Worth IA-Hancock IA-Cerro Gordo IA-Winnebago IA-
434 PM CDT WED JUL 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR WORTH...HANCOCK...CERRO GORDO AND WINNEBAGO COUNTIES...

At 433 PM CDT, severe thunderstorms were located along a line
extending from near Northwood to 7 miles east of Forest City to Eagle
Lake, moving southeast at 50 mph.

HAZARD...70 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. At 415pm CDT...trained weather spotters 
         reported a large tree uprooted in Thompson.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Mason City, Forest City, Garner, Northwood, Lake Mills, Britt, Nora
Springs, Manly, Rockwell, Emmons, Clear Lake, Eagle Lake, Mason City
Municipal Airport, Rice Lake, Ventura, Klemme, Thompson, Thornton,
Plymouth and Fertile.

This includes Interstate 35 between mile markers 178 and 218.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Des Moines .

&&

LAT...LON 4291 9303 4291 9351 4315 9397 4316 9397
      4350 9375 4350 9302
TIME...MOT...LOC 2133Z 295DEG 44KT 4344 9333 4325 9350 4314 9377 

HAIL...0.75IN
WIND...70MPH
 
$$

MF
857 
WWUS53 KDMX 192138 CCA
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
438 PM CDT WED JUL 19 2017

IAC033-081-189-195-192215-
/O.COR.KDMX.SV.W.0248.000000T0000Z-170719T2215Z/
Worth IA-Hancock IA-Cerro Gordo IA-Winnebago IA-
438 PM CDT WED JUL 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR WORTH...HANCOCK...CERRO GORDO AND WINNEBAGO COUNTIES...

At 436 PM CDT, severe thunderstorms were located along a line
extending from near Northwood to near Mason City Municipal Airport to
near Eagle Lake, moving southeast at 60 mph.

HAZARD...70 mph wind gusts and penny size hail. 

SOURCE...Trained weather spotters. At 435 pm...a 66 mph wind gust 
         was reported at the Forest City Airport. Other reports of 
         downed trees and powerlines have occurred over Winnebago 
         and Hancock Counties. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Mason City, Forest City, Garner, Northwood, Lake Mills, Britt, Nora
Springs, Manly, Rockwell, Emmons, Clear Lake, Eagle Lake, Mason City
Municipal Airport, Rice Lake, Ventura, Klemme, Thompson, Thornton,
Plymouth and Fertile.

This includes Interstate 35 between mile markers 178 and 218.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms are producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
 
&&

LAT...LON 4291 9303 4291 9351 4315 9397 4316 9397
      4350 9375 4350 9302
TIME...MOT...LOC 2134Z 294DEG 53KT 4344 9333 4325 9350 4314 9377 

HAIL...0.75IN
WIND...70MPH
 
$$

MF
310 
WWUS53 KDMX 192148
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
448 PM CDT WED JUL 19 2017

IAC033-081-189-195-192215-
/O.CON.KDMX.SV.W.0248.000000T0000Z-170719T2215Z/
Worth IA-Hancock IA-Cerro Gordo IA-Winnebago IA-
448 PM CDT WED JUL 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR WORTH...EASTERN HANCOCK...CERRO GORDO AND SOUTHEASTERN WINNEBAGO
COUNTIES...

At 447 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southwest of St. Ansgar to Mason City to 7
miles southwest of Clear Lake, moving southeast at 60 mph.

HAZARD...70 mph wind gusts and penny size hail. 

SOURCE...Trained weather spotters. At 446 pm cdt...a 63 mph wind 
         gust was reported at the Mason City Airport.  Other reports 
         of trees and powerlines downed have also been reported. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Mason City, Forest City, Garner, Northwood, Nora Springs, Manly,
Rockwell, Clear Lake, Mason City Municipal Airport, Ventura,
Thornton, Plymouth, Fertile, Kensett, Meservey, Grafton, Hanlontown,
Joice, Swaledale and Rock Falls.

This includes Interstate 35 between mile markers 178 and 214.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms are producing destructive winds. SEEK SHELTER NOW 
inside a sturdy structure and stay away from windows.
 
&&

LAT...LON 4291 9303 4291 9351 4320 9369 4350 9325
      4350 9302
TIME...MOT...LOC 2147Z 295DEG 51KT 4333 9305 4314 9322 4303 9349 

HAIL...0.75IN
WIND...70MPH
 
$$

MF
856 
WWUS53 KDMX 192156
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
456 PM CDT WED JUL 19 2017

IAC189-192205-
/O.CAN.KDMX.SV.W.0248.000000T0000Z-170719T2215Z/
Winnebago IA-
456 PM CDT WED JUL 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINNEBAGO COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 600 PM CDT for
north central Iowa.

LAT...LON 4291 9303 4291 9351 4328 9349 4350 9325
      4350 9302
TIME...MOT...LOC 2155Z 294DEG 53KT 4329 9293 4310 9310 4299 9337 

$$

IAC033-081-195-192215-
/O.CON.KDMX.SV.W.0248.000000T0000Z-170719T2215Z/
Worth IA-Hancock IA-Cerro Gordo IA-
456 PM CDT WED JUL 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR WORTH...SOUTHEASTERN HANCOCK AND CERRO GORDO COUNTIES...

At 455 PM CDT, severe thunderstorms were located along a line
extending from near St. Ansgar to near Nora Springs to 9 miles south
of Clear Lake, moving southeast at 60 mph.

HAZARD...70 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. These storms have a history of producing 
         60 to 70 mph winds and wind damage.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Mason City, Northwood, Nora Springs, Manly, Rockwell, Mason City
Municipal Airport, Clear Lake, Ventura, Thornton, Plymouth, Fertile,
Kensett, Meservey, Grafton, Hanlontown, Swaledale, Rock Falls,
Dougherty, Burchinal and Portland.

This includes Interstate 35 between mile markers 178 and 213.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms are producing destructive winds. SEEK SHELTER NOW 
inside a sturdy structure and stay away from
windows.
 
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Des Moines.

&&

LAT...LON 4291 9303 4291 9351 4328 9349 4350 9325
      4350 9302
TIME...MOT...LOC 2155Z 294DEG 53KT 4329 9293 4310 9310 4299 9337 

HAIL...0.75IN
WIND...70MPH
 
$$

MF
264 
WWUS53 KDMX 192207
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
507 PM CDT WED JUL 19 2017

IAC081-192217-
/O.CAN.KDMX.SV.W.0248.000000T0000Z-170719T2215Z/
Hancock IA-
507 PM CDT WED JUL 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANCOCK COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 600 PM CDT for
north central Iowa.

LAT...LON 4291 9303 4291 9333 4304 9320 4326 9302
TIME...MOT...LOC 2207Z 294DEG 53KT 4323 9274 4304 9291 4293 9318 

$$

IAC033-195-192215-
/O.CON.KDMX.SV.W.0248.000000T0000Z-170719T2215Z/
Worth IA-Cerro Gordo IA-
507 PM CDT WED JUL 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN WORTH AND SOUTHEASTERN CERRO GORDO COUNTIES...

At 507 PM CDT, severe thunderstorms were located along a line
extending from near Osage to near Rockford to near Sheffield, moving
southeast at 60 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Nora Springs, Rockwell, Dougherty and Portland. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4291 9303 4291 9333 4304 9320 4326 9302
TIME...MOT...LOC 2207Z 294DEG 53KT 4323 9274 4304 9291 4293 9318 

HAIL...0.75IN
WIND...60MPH
 
$$

MF
652 
WWUS53 KDMX 192214
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
514 PM CDT WED JUL 19 2017

IAC033-195-192224-
/O.EXP.KDMX.SV.W.0248.000000T0000Z-170719T2215Z/
Worth IA-Cerro Gordo IA-
514 PM CDT WED JUL 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR WORTH AND SOUTHEASTERN CERRO
GORDO COUNTIES WILL EXPIRE AT 515 PM CDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.  However gusty winds are still possible with
these thunderstorms.

A severe thunderstorm watch remains in effect until 600 PM CDT for
north central Iowa.

LAT...LON 4291 9303 4291 9333 4304 9320 4326 9302
TIME...MOT...LOC 2214Z 294DEG 53KT 4319 9262 4300 9279 4289 9306 

$$

MF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:52 PM CDT, 27 minutes earlier.

Area forecast discussion, Jul 19, 3:52 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
352 PM CDT Wed Jul 19 2017

.SHORT TERM.../Tonight through Thursday/
Issued at 352 PM CDT Wed Jul 19 2017

Thunderstorms over South Dakota early today moved southeastward
into southern Minnesota this afternoon and attained an eastward
trajectory while producing severe wind gusts. These storms have
started to take a little more east-southeast turn recently as it
follows the warm front from near the southwest Minnesota/northwest
Iowa border and stretches back to north of Waterloo. Have also
noted some failed attempts at convective initiation with orphan
anvils per GOES-16 imagery in the last hour or so between Carroll
and Des Moines. This is likely due to very warm 700mb temperatures
around 14C. Otherwise, as the current storms over southern
Minnesota move east-southeast, question remains on redevelopment
later today and tonight. Best opportunity appears to be along
boundary, with thunderstorm development near the South
Dakota/Nebraska border. Expect additional storms to be able to
form near the boundary this evening, but will be limited by warm
temperatures aloft. However, development may become a bit more
numerous as LLJ intensifies to 35 to 40 knots.

Storms will be mostly east of the area by Thursday morning and the
boundary will shift southward to south of the Highway 20
corridor. This will help to continue to focus the heat over the
southern half or so of central Iowa tomorrow. Challenge continues
to be dewpoints. With the dry conditions that have been occurring
with D0 and D1 drought over parts of the southwestern half of the
state, don't have as much moisture available to evapotranspirate.
Have seen observations this Wednesday afternoon of dewpoints
mixing out into the middle 60s. This has kept heat indices less
than anticipated. However, the tradeoff can be higher temperatures
and the net result is similar heat indices. Will maintain
headlines as is as Thursday and Friday are expected be the highest
temperatures days of the week.

.LONG TERM.../Thursday night through Wednesday/
Issued at 352 PM CDT Wed Jul 19 2017

The aforementioned boundary will begin to lift northward Thursday
night into Friday. Expect most of the thunderstorm development to
hold off until Thursday night as a shortwave trough approaches from
the west and LLJ increases with the focus for the storms mainly over
northern Iowa. Storms with possible severe weather will be possible
into Friday as the shortwave trough moves along the Iowa and
Minnesota border. A stronger shortwave moving across southern
Manitoba and Ontario will slowly push a cold front through the state
on Saturday. However, rainfall looks quite limited despite the
front. This is due to warm air aloft with 700mb temperatures of 11-
13C persisting that will keep the atmosphere mostly capped while the
cooler air will be shallow. Depending on the speed of the front,
future amendments to the heat headlines may need to be considered.

Cooler air will continue to filter in on Sunday with seasonable
temperatures lasting into early next week as high pressure moves
through the western Great Lakes. As the high moves away, return flow
will bring chances for storms back into the state.

&&

.AVIATION.../For the 18Z TAFS through 18Z Thursday afternoon/
Issued at 1224 PM CDT Wed Jul 19 2017

Main focus is on thunderstorm chances at KMCW with complex of
thunderstorms moving southeastward through SE SD likely to move
toward KMCW by mid afternoon. Highlighted potential timing with a
VCTS and will refine as storm track becomes more apparent. High
winds and hail potential with the complex of storms. Could see MVFR
CIGs at KMCW with the storm potential and low level CU field
developing currently as well. Otherwise overall threat of
thunderstorms limited at the TAF sites through the period, with
southerly winds becoming more light and variable to southwesterly
into Thursday.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT Saturday for IAZ033>035-044>050-
057>062.

Excessive Heat Warning until 8 PM CDT Saturday for IAZ070>075-
081>086-092>097.

&&

SHORT TERM...Ansorge
LONG TERM...Ansorge
AVIATION...Beerends
Hazardous weather outlook, Jul 19, 3:24 PM CDT, 55 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
324 PM CDT Wed Jul 19 2017

IAZ070>075-081>086-092>097-201000-
Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-
Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
324 PM CDT Wed Jul 19 2017

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

An Excessive Heat Warning is in effect for the area through
Saturday. Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

An Excessive Heat Warning remains in effect for the area through
Saturday. Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

An isolated thunderstorm is possible Friday night through Sunday.
An isolated storm may occur.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not likely at this time.

IAZ023>028-036>039-201000-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Hamilton-Hardin-
Grundy-Black Hawk-
324 PM CDT Wed Jul 19 2017

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

An isolated strong to possibly severe thunderstorm is possible
late tonight. Damaging winds would be the main severe threat, with
a secondary threat of large hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Additional thunderstorms are possible Thursday night through
Sunday. A few severe storms and locally heavy rainfall are
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed at times this week.

IAZ033>035-044>050-057>062-201000-
Sac-Calhoun-Webster-Crawford-Carroll-Greene-Boone-Story-Marshall-
Tama-Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-
324 PM CDT Wed Jul 19 2017

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

A Heat Advisory is in effect for the area through Saturday.
Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Heat Advisory remains in effect for the area through Saturday.
Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

A few thunderstorms are possible Thursday night through Friday
night and again Sunday. A severe storm is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not likely at this time.

IAZ004>007-015>017-201000-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
324 PM CDT Wed Jul 19 2017

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Thunderstorms are possible through early evening and again late
tonight. A few severe storms are possible. Half dollar sized
hail, damaging wind gusts in excess of 70 mph and isolated
tornadoes are all possible through early evening. The threat of
severe weather is lower late tonight, with damaging winds and
possibly large hail the main threats. Locally heavy rainfall may
also occur.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Additional thunderstorms are possible Thursday night through
Sunday. A few severe storms and locally heavy rainfall are
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through early evening, and at
later times this week.

MJB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:46 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth44 min
Jul 19, 4:00 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago45 min
Jul 19, 5:22 PM CDTSevere Thunderstorm WarningDMXBremer, Butler38 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.